Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Augmentin cause dehydration?

Is it possible to get dehydrated from augmentin antibiotics? I have been very thirsty, dry mouth, dry skin, diarrhea, just vomited, little urine output, and no fever, but have been extremely tired. I had a double ear infection and bad sinus infection a week ago, which is when I started the augmentin. I was on keflex 3 weeks ago for double ear infection and sinus infection.
Mon, 22 Jan 2018
Report Abuse
Infectious Diseases Specialist 's  Response
dear user


thanks for contact HCM


brief answer



yes ,augmentin has side effect causing diarrhea in some cases and diarrhea may led to dehydration symptoms



detailed answer


all oral pecillin antibiotics and oral pencillin derivatives as augmentin have side effect of causing diarrhea and we see our patients in clinic some of them when have oral augmentin they then have diarrhea and feel of thirst and dry mouth as diarrhea causes loss of body fluids ..so you can discuss to change that antibiotic with your doctor to injections antibiotic as cefoperazone and it will be effective


hope that helps you

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Augmentin cause dehydration?

dear user thanks for contact HCM brief answer yes ,augmentin has side effect causing diarrhea in some cases and diarrhea may led to dehydration symptoms detailed answer all oral pecillin antibiotics and oral pencillin derivatives as augmentin have side effect of causing diarrhea and we see our patients in clinic some of them when have oral augmentin they then have diarrhea and feel of thirst and dry mouth as diarrhea causes loss of body fluids ..so you can discuss to change that antibiotic with your doctor to injections antibiotic as cefoperazone and it will be effective hope that helps you